Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ailurophile1991

Update On Cortisone Indentation And Hyperpigmentation :/

Recommended Posts

As you can see, the indentation and hyperpigmentation still remain from when I had my dermatologist remove a severely deep cyst. Said cyst was so large he had to cut it open with a scalpel before injecting it with a corticosteroid (cortisone) at the beginning of June. A few days later he treated the area with the Smoothbeam laser. Although I wasn't thrilled about having a fractional non-ablative laser used due to its reduced efficacy compared to ablative lasers, he offered to use it on me for free and he said he couldn't use an ablative laser on me anyway since I had started isotretinoin (better known as Accutane) by this time. I saw him again 1 week ago. He decided to inject the scar with cortisone and apply the laser together. He informed me that this laser takes about 1 month to see noticeable results from due to the long process of collagen remodeling, so perhaps I'm impatient. Overall, I see some improvement compared to the picture I posted last month on here, but I guess isotretinoin's inhibition of wound healing may be hindering my skin from recovering. I finish isotretinoin on December 19th and this is my 2nd round. Also, my dermatologist recommended microdermabrasion or the Smoothbeam laser for my scars once I'm done with isotretinoin because he said my scars are of the shallow, saucer type. I disagree though because I'm aware that acne scars are never completely reversible, so I'd fare better with more "extreme" treatments that penetrate more, such as subcision, excision, trichloracetic acid (TCA) chemical peels, or a fractional ablative CO2 laser. I'm not that bothered by the red and pink coloring, but I'm very self-conscious about the dents in my skin. I just want to minimize the damage since absolutely removing the scars isn't possible yet. I'm totally willing to spend thousands of dollars and I can afford it right now, but I have to wait until June 19th when I've been off of isotretinoin for 6 months to do anything "drastic." Any advice is appreciated. Thank you.

post-403251-0-57802600-1406599139.jpg

post-403251-0-57802600-1406599139.jpg

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×